Near-optimal data-independent point locations for radial basis function interpolation
- 446 Downloads
The goal of this paper is to construct data-independent optimal point sets for interpolation by radial basis functions. The interpolation points are chosen to be uniformly good for all functions from the associated native Hilbert space. To this end we collect various results on the power function, which we use to show that good interpolation points are always uniformly distributed in a certain sense. We also prove convergence of two different greedy algorithms for the construction of near-optimal sets which lead to stable interpolation. Finally, we provide several examples.
Keywordsradial basis function interpolation optimal points greedy algorithms
Unable to display preview. Download preview PDF.
- R.K. Beatson, W.A. Light and S. Billings, Fast solution of the radial basis function interpolation equations: Domain decomposition methods, SIAM J. Sci. Comput. 22 (2000) 1717–1740. Google Scholar
- A. Beyer, Optimale Centerverteilung bei Interpolation mit radialen Basisfunktionen, Diplomarbeit, Universität Göttingen (1994). Google Scholar
- L.P. Bos and U. Maier, On the asymptotics of points which maximize determinants of the form det(g(|xi−xj|)), in: Advances in Multivariate Approximation, eds. W. Haussmann, K. Jetter and M. Reimer, Mathematical Research, Vol. 107 (Wiley/VCH, Berlin, 1999) pp. 1–22. Google Scholar
- A. Iske, Optimal distribution of centers for radial basis function methods, Technical Report M0004, Technische Universität München (2000). Google Scholar
- R. Schaback, Error estimates and condition numbers for radial basis function interpolation, Adv. Comput. Math. 3 (1995) 251–264. Google Scholar
- R. Schaback, Multivariate interpolation and approximation by translates of a basis function, in: Approximation Theory VIII, eds. C. Chui and L. Schumaker, Approximation and Interpolation, Vol. 1 (World Scientific, Singapore, 1995) pp. 491–514. Google Scholar
- R. Schaback, Native Hilbert spaces for radial basis functions I, in: New Developments in Approximation Theory, eds. M. Buhmann, D.H. Mache, M. Felten and M. Müller, International Series of Numerical Mathematics, Vol. 132 (Birkhäuser, Basel, 1999) pp. 255–282. Google Scholar
- H. Wendland, Error estimates for interpolation by compactly supported radial basis functions of minimal degree, J. Approx. Theory 93 (1998) 258–272. Google Scholar
- Z. Wu and R. Schaback, Local error estimates for radial basis function interpolation of scattered data, IMA J. Numer. Anal. 13 (1993) 13–27. Google Scholar